Alert archive / Wyoming / Tornado Warnings in 1999
Tornado Warning 19, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at Jun 12, 1999, 5:05 PM MDT for Converse County, Wyoming. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 12, 1999, 5:05 PM MDT (23:05 UTC)
- Expired
- Jun 12, 1999, 5:35 PM MDT
- In force
- 30 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Converse County, WY
The radar
The Cheyenne radar (KCYS), 210 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 5:11 PM MDT | Tornado F0 | Bill, WY | Tornado reported 10 miles west of Bill, WY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 3:00 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.1 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1468 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
073 WFUS1 KCYS 122307 RRA TORCYS WYC009-122335- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 505 PM MDT SAT JUN 12 1999 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * TORNADO WARNING FOR... NORTHERN CONVERSE COUNTY IN EAST CENTRAL WYOMING * UNTIL 535 PM MDT * AT 500 PM MDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 50 MILES NORTHWEST OF DOUGLAS... MOVING SOUTH AT 10 MPH. THE TORNADO IS EXPECTED TO REMAIN IN RURAL AREAS THIS STORM PRODUCED A TORNADO ON THE KEYSTONE RANCH. A TORNADO IS ON THE GROUND GO TO THE BASEMENT IF A BASEMENT IS NOT AVAILABLE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR GRIFFITH WCJIN-WYNE &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jun 12, 2:25 PM MDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 12, 2:25 PM MDT, 2 hours 40 minutes before
SOUTHEAST WYOMING/NEBRASKA PANHANDLE AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 225 PM MDT SAT JUN 12 1999 WEAK UPR FTR MOVG ACRS SE WY/N CNTRL CO...TRIGGERING SCT STG TSTMS. INSTBLTYS SUPPORT CONTD DVLPMNT ACRS REST OF CWA THIS EVNG. MDLS SORT OF WASH OUT FTR HWVR AS THEY FOCUS MORE ON S/WV DRPG ESE OUT OF SRN MT. ETA WAS QUICKEST WITH THIS FTR AND ASSOCD NEW SURGE OF COOLER AIR...IT MAY BE A BIT TOO FAST THO...SO HAVE OPTED TO GO WITH NGM/ETA MIX IN SHRT RNG. BOTH MDLS HAVE DVLPMNT ACRS NERN/E CNTRL WY LTR THIS EVNG...AND DRAG IT ESE INTO CWA. WILL LEAVE SOME PCPN IN MANY AREAS ALL NGT. SHLD BE SOME MRNG SHWRS ARND SUN...WITH LESS ACTVTY ARND IN THE AFTN/EVNG HOURS ACCORDG TO MDLS AS MORE STBL AIR MOVES INTO REGION BEHIND SFC/UPR FTRS. IN LNGR TERM...AVN STILL WANTS TO DROP A S/WV TROF ACRS STATE FROM NW TO SE ON MON AFTN INTO TUE MRNG...SO WILL GO WITH COOLER MOST AREAS ON TUE. .CYS... WY...NONE. NE...NONE. JAD
In the hours before
Special weather statement, Jun 12, 3:02 PM MDT, 2 hours 3 minutes before
NEZ001>003-019>021-054-055-WYZ059-060-064>070-130300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 302 PM MDT SAT JUN 12 1999 ...SEVERE THUNDERSTORM WATCH FOR SOUTHEAST WYOMING AND THE WESTERN TWO-THIRDS OF THE NEBRASKA PANHANDLE UNTIL 900 PM... IN WYOMING...THIS WATCH AFFECTS PEOPLE IN LARAMIE...ALBANY... GOSHEN...PLATTE...CONVERSE AND NIOBRARA COUNTIES. THIS INCLUDES THE CITIES OF CHEYENNE...LARAMIE...DOUGLAS...TORRINGTON...WHEATLAND AND LUSK. IN TH6E NEBRASKA PANHANDLE...THE WATCH AFFECTS SCOTTS BLUFF...BOX BUTTE...DAWES...KIMBALL...BANNER....CHEYENNE...SIOUX AND MORRILL COUNTIES. THIS INCLUDES THE CITIES OF SCOTTSBLUFF...ALLIANCE... CHADRON...SIDNEY AND KIMBALL. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING IN AND CLOSE TO THE WATCH AREA. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR LATER STATEMENTS AND POSSIBLE WARNINGS. WCJIN-WYSE-WYNE- BANN
Special weather statement, Jun 12, 3:02 PM MDT, 2 hours 3 minutes before
NEZ001>003-019>021-054-055-WYZ059-060-064>070-130300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 302 PM MDT SAT JUN 12 1999 ...SEVERE THUNDERSTORM WATCH FOR SOUTHEAST WYOMING AND THE WESTERN TWO-THIRDS OF THE NEBRASKA PANHANDLE UNTIL 900 PM... IN WYOMING...THIS WATCH AFFECTS PEOPLE IN LARAMIE...ALBANY... GOSHEN...PLATTE...CONVERSE AND NIOBRARA COUNTIES. THIS INCLUDES THE CITIES OF CHEYENNE...LARAMIE...DOUGLAS...TORRINGTON...WHEATLAND AND LUSK. IN THE NEBRASKA PANHANDLE...THE WATCH AFFECTS SCOTTS BLUFF...BOX BUTTE...DAWES...KIMBALL...BANNER....CHEYENNE...SIOUX AND MORRILL COUNTIES. THIS INCLUDES THE CITIES OF SCOTTSBLUFF...ALLIANCE... CHADRON...SIDNEY AND KIMBALL. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING IN AND CLOSE TO THE WATCH AREA. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR LATER STATEMENTS AND POSSIBLE WARNINGS. WCJIN-WYSE-WYNE- BANN
Special weather statement, Jun 12, 3:02 PM MDT, 2 hours 3 minutes before
NEZ001>003-019>021-054-055-WYZ059-060-064>070-130300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 302 PM MDT SAT JUN 12 1999 ...SEVERE THUNDERSTORM WATCH FOR SOUTHEAST WYOMING AND THE WESTERN TWO-THIRDS OF THE NEBRASKA PANHANDLE UNTIL 900 PM... IN WYOMING...THIS WATCH AFFECTS PEOPLE IN LARAMIE...ALBANY... GOSHEN...PLATTE...CONVERSE AND NIOBRARA COUNTIES. THIS INCLUDES THE CITIES OF CHEYENNE...LARAMIE...DOUGLAS...TORRINGTON...WHEATLAND AND LUSK. IN TH6E NEBRASKA PANHANDLE...THE WATCH AFFECTS SCOTTS BLUFF...BOX BUTTE...DAWES...KIMBALL...BANNER....CHEYENNE...SIOUX AND MORRILL COUNTIES. THIS INCLUDES THE CITIES OF SCOTTSBLUFF...ALLIANCE... CHADRON...SIDNEY AND KIMBALL. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING IN AND CLOSE TO THE WATCH AREA. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR LATER STATEMENTS AND POSSIBLE WARNINGS. WCJIN-WYSE-WYNE- BANN
Special weather statement, Jun 12, 3:02 PM MDT, 2 hours 3 minutes before
NEZ001>003-019>021-054-055-WYZ059-060-064>070-130300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 302 PM MDT SAT JUN 12 1999 ...SEVERE THUNDERSTORM WATCH FOR SOUTHEAST WYOMING AND THE WESTERN TWO-THIRDS OF THE NEBRASKA PANHANDLE UNTIL 900 PM... IN WYOMING...THIS WATCH AFFECTS PEOPLE IN LARAMIE...ALBANY... GOSHEN...PLATTE...CONVERSE AND NIOBRARA COUNTIES. THIS INCLUDES THE CITIES OF CHEYENNE...LARAMIE...DOUGLAS...TORRINGTON...WHEATLAND AND LUSK. IN THE NEBRASKA PANHANDLE...THE WATCH AFFECTS SCOTTS BLUFF...BOX BUTTE...DAWES...KIMBALL...BANNER....CHEYENNE...SIOUX AND MORRILL COUNTIES. THIS INCLUDES THE CITIES OF SCOTTSBLUFF...ALLIANCE... CHADRON...SIDNEY AND KIMBALL. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING IN AND CLOSE TO THE WATCH AREA. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR LATER STATEMENTS AND POSSIBLE WARNINGS. WCJIN-WYSE-WYNE- BANN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 1:52 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 48 min |
| Jun 12, 2:43 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 47 min |
| Jun 12, 3:32 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 48 min |
| Jun 12, 4:33 PM MDT | Tornado Warning | CYS | Converse | 32 min |
| Jun 12, 5:37 PM MDT | Tornado Warning | CYS | Converse | 28 min |
Nearby
Tornado Warnings in Wyoming, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.